# SDR SRAA49602

- Difficulty date: April 13, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N741SJ
- Make and model: Boeing 747246F
- Aircraft serial: 22063
- Engine: Pwa JT9D7J
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 3
- Part time: 32,190 hours
- Stage of operation: CL
- Nature of condition: Y
- Precautionary procedure: E, A

## Discrepancy

JFK/JAL - FLT 037 - ON TAKEOFF FOR FLIGHT JAL 037 OUT OF JFK, NR 3 ENGINE LOST N1 FOLLOWED BY TOTAL POWER FAILURE AND A LOUD BANG AT THE SAME TIME.  ACCOMPLISHED EMERGENCY PROCEDURES AND AIR TURN-BACK TO JFK.  PERFORMED BORESCOPE INSPECTION, FOUND NO DEFECTS.  ATTEMPTED TO PERFORM ENGINE RUN, BUT N1 WOULD NOT ROTATE.  REPLACED NR 3 ENGINE AND PERFORMED ENGINE RUN, OPS CHECK PER MM CHAPTER 71-00-00.  (X)
